MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C4121, 45CM GRASPER REPOS CART, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC

APPLIED MEDICAL RESOURCES C4121, 45CM GRASPER REPOS CART, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Model Number C4121
Medical Device Problem Codes Material Frayed (1262); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: laparoscopic roux-en-y.Event description: two similar complaints occurred at [user facility]: complaint 1 of 2: (b)(4).Complaint 2 of 2: (b)(4).The surgeon used two graspers during "soft launch testing" and one of the devices experienced fraying at the tip of the latis pad.The surgeon noticed that the latis pad was fraying two hours into the three-hour procedure.The other device did not experience fraying or any other issues.They were able to finish the procedure normally.There was no impact to the case.No patient injury.The surgeon noted that they have seen this issue in the past but the device always performed as needed.Additional information was received via email on 23jun2023 from [name], clinical development analyst ii, applied medical: no, the user did not experience any tissue sticking or tearing when using the frayed device."the graspers were being used to handle tissue during a bariatric roux-en-y procedure.These tissues/organs interacted with include the stomach, small intestine, fat tissue (omentum and visceral fat), ligaments (gastrophrenic and gastrosplenic), and manipulation of the circular stapler anvil." harmonic energy device, circular stapler, linear stapler, laparoscopic graspers with teeth, monopolar pencil (l-hook), suction-irrigator, laparoscopic needle holders and [competitor] liver retractor were used during the procedure.Intervention: they were able to finish the procedure normally.There was no impact to the case.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a frayed latis pad.Based on the condition of the returned unit, the reported event likely occurred as a result of the use of the grasper.However, applied medical is unable to determine the exact root cause of the pad fraying based on the evaluation of the returned unit.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: laparoscopic roux-en-y.Two similar complaints occurred at [user facility]: complaint 1 of 2: (b)(4) - c4121 lot #1472638 [mfr #2027111-2023-00528] complaint 2 of 2: (b)(4) [mfr #2027111-2023-00529].The surgeon used two graspers during "soft launch testing" and one of the devices experienced fraying at the tip of the latis pad.The surgeon noticed that the latis pad was fraying two hours into the three-hour procedure.The other device did not experience fraying or any other issues.They were able to finish the procedure normally.There was no impact to the case.No patient injury.The surgeon noted that they have seen this issue in the past but the device always performed as needed.Both devices used during the procedure are returning for complaint #(b)(4).[] additional information was received via email on 23jun2023 from [name], clinical development analyst ii, applied medical: no, the user did not experience any tissue sticking or tearing when using the frayed device."the graspers were being used to handle tissue during a bariatric roux-en-y procedure.These tissues/organs interacted with include the stomach, small intestine, fat tissue (omentum and visceral fat), ligaments (gastrophrenic and gastrosplenic), and manipulation of the circular stapler anvil." harmonic energy device, circular stapler, linear stapler, laparoscopic graspers with teeth, monopolar pencil (l-hook), suction-irrigator, laparoscopic needle holders and nathanson liver retractor were used during the procedure.Intervention: they were able to finish the procedure normally.There was no impact to the case.Patient status: no patient injury.

Brand Name
C4121, 45CM GRASPER REPOS CART, 10/BX
Common Device Name
LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key17367904
Report Number2027111-2023-00528
Device Sequence Number12280204
Product Code NWV
UDI-Device Identifier00607915116873
UDI-Public(01)00607915116873(17)251214(30)01(10)1472638
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2025
Device Model NumberC4121
Device Catalogue Number101476260
Device Lot Number1472638
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CIRCULAR STAPLER; HARMONIC ENERGY DEVICE,; LAPAROSCOPIC GRASPERS WITH TEETH; LAPAROSCOPIC NEEDLE HOLDERS; LINEAR STAPLER; MONOPOLAR PENCIL (L-HOOK); NATHANSON LIVER RETRACTOR; SUCTION-IRRIGATOR
Patient SexUnknown